Greetings, I'm a 36 year old man suffering from PSSD and SSRI withdrawal. Last August I regretfully decided to try an antidepressant for the first time. I began by taking 10mg of Citalopram (Celexa) for three months. I then stupidly proceeded to binge on 100mg over a two-day span (40mg on the first day and 60mg on the second.) Violently ill, I made the fateful decision to quit cold turkey (my biggest mistake thus far.) After enduring an agonizing month of withdrawal, including ejaculatory anhedonia and anorgasmia, I reinstated 10mg of Citalopram so as to withdraw more cautiously. Having slowly tapered over the past couple of months, it's now been a couple of weeks since I quit the poisonous SSRI for good. Because the doctors surrounding me are of little help, I am compelled to seek feedback from forums such as this one. Here is my biggest question and concern: is my sexual anhedonia permanent? Thanks in advance for any helpful insights.
Its not a drug you stopped taking weeks ago causing the problem. Are you depressed now? What possessed you to binge on it?
The answer to your question is no if the decreased libido is due to the Celexa since you are not now taking it.
I suggest you find a Dr you can trust. You have been doing a terrible job of self medicating, with not only unpleasant side effects but the risk of more serious harm.
Sometimes Wellbutrin is prescribed for anhedonia, even for individuals who are not depressed. You might talk with a Dr about this if your problem does not resolve. Anhedonia is also a symptom of depression and it certainly sounds like your depression was not successfully treated. Hope you can find a way to restore your faith in the medical community, for this problem and for your future.
Please let us know how you're doing.
Please keep us posted on how you are doing.
I took ssris for 10 years plus. They ruined my sexuality completely, but did lift me out of a terrible depression, so I stuck with them. After I came off Prozac in July of last year, 3 months later my sexuality had not improved. I decided to cut my losses and go back on the Prozac. I think you took it fir much less time, and have a good chance of recovering.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Aug 2011 • 2 answers
Sexual Dysfunction, SSRI Induced - will wellbutrin help me as much as citalopram, want some sex life
Updated 21 hours ago • 4 answers
Updated 21 Jul 2015 • 2 answers
Updated 22 Dec 2015 • 3 answers
Updated 19 days ago • 1 answer